MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ITREL 4; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC PUERTO RICO OPERATIONS CO. ITREL 4; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 37704
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a consumer regarding a patient with an implantable neurostimulator (ins) for non-malignant pain.It was reported that the ins was at end of service (eos).The patient stated they went to make an adjustment with the patient programmer, and it refused to do anything.The patient changed the programmer batteries and he encountered the eos message.The patient said they were told it would last 10 years.No symptoms or further complications were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from a healthcare provider (hcp).It was reported that the battery was at end of service (eos).Surgery to replace the battery was scheduled.No further complications were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from the patient.It was reported that there was no change and the patient left the ins on constantly.The patient said the ins must be replaced with a rechargeable unit.The patient mentioned they put fresh batteries in the programmer.No further complications were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from a healthcare professional (hcp) on (b)(6) 2018.It was reported that the patient¿s device was explanted there were no further complications reported or anticipated.

Brand Name
ITREL 4
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key7303081
Report Number3004209178-2018-04160
Device Sequence Number16475861
Product Code LGW
UDI-Device Identifier00643169107809
UDI-Public00643169107809
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2015
Device Model Number37704
Device Catalogue Number37704
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2018
Supplement Date Received by Manufacturer03/13/2018
03/13/2018
04/23/2018
Initial Report FDA Received Date02/28/2018
Supplement Report FDA Received Date03/27/2018
03/27/2018
05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient Weight119